Alert archive / Pennsylvania / Areal Flood Warnings in 2009

Areal Flood Warning 1, NWS Philadelphia/Mount Holly

May 7, 2009Montgomery County, Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood warning at May 7, 2009, 10:15 AM EDT for Montgomery County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2009, 10:15 AM EDT (14:15 UTC)
Expired
May 7, 2009, 12:53 PM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Montgomery County, PA

The radar

The Philadelphia radar (KDIX), 99 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 2.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2009-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2009-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KPHI 071415
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1015 AM EDT THU MAY 7 2009

PAC091-071715-
/O.NEW.KPHI.FA.W.0001.090507T1415Z-090507T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY PA-
1015 AM EDT THU MAY 7 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR THE EAST BRANCH OF THE PERKIOMEN IN...
  NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...

* UNTIL 115 PM EDT

* AT 1009 AM EDT...THE RIVER GAGE AT SCHWENKSVILLE WAS READING 7.27  
  FEET. FLOOD STAGE IS 7.00 FEET. 

ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.

LAT...LON 4039 7550 4030 7532 4017 7543 4028 7560

$$

KRUZDLO
1 follow-up statement
000 
WGUS81 KPHI 071653
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1253 PM EDT THU MAY 7 2009

PAC091-071701-
/O.CAN.KPHI.FA.W.0001.000000T0000Z-090507T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY PA-
1253 PM EDT THU MAY 7 2009

...THE FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN MONTGOMERY
COUNTY...

THE WATER LEVEL AT SCHWENKSVILLE HAS DROPPED BELOW FLOOD STAGE. 
FOR THIS REASON, THE FLOOD WARNING FOR THE EAST BRANCH OF THE 
PERKIOMEN IN NORTHWESTERN MONTGOMERY COUNTY HAS BEEN CANCELLED.

LAT...LON 4039 7550 4030 7532 4017 7543 4028 7560

$$

KRUZDLO

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at May 7, 8:32 AM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 7, 8:32 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
832 AM EDT THU MAY 7 2009

.SYNOPSIS...
A COLD FRONT FROM THE WEST WILL THEN MOVE THROUGH THE REGION THIS
AFTERNOON. ANOTHER COLD FRONT WILL MOVE THROUGH FROM THE NORTHWEST
SATURDAY. HIGH PRESSURE WILL THEN BUILD IN FOR SUNDAY THROUGH
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN 11Z SURFACE ANALYSIS PLACED AN AREA OF LOW PRESSURE NEAR
SYRACUSE, NEW YORK WITH A TRAILING COLD FRONT TO ITS SOUTHWEST. A
WARM FRONT CONTINUES TO SLIDE NORTHWARD ACROSS OUR AREA WITH MOST
OF OUR CWA IN THE WARM SECTOR. THE WARM SECTOR HAS NOT REACHED NORTH
OF A LINE ROUGHLY FROM KABE TO KSMQ. A WELL DEFINE SHORT WAVE IS
VISIBLE ON THE WATER VAPOR IMAGERY NEAR THE VIRGINIA-NORTH
CAROLINA BORDER. THIS IS FORECAST TO SLIDE EAST-NORTHEASTWARD
THROUGH ABOUT MIDDAY AND MAY DEVELOP SOME ADDITIONAL SHOWERS AND
ISOLATED THUNDERSTORMS ACROSS PARTS OF THE REGION. WITH THE AIR
MASS HEATING UP SOME MORE TODAY ALONG WITH HIGHER DEW POINTS, MAY
NEED TO WATCH FOR A STRONG/SEVERE STORM MAINLY IN OUR DELMARVA
COUNTIES. SPCS DAY ONE OUTLOOK BRINGS THE SLIGHT RISK FOR SEVERE
THUNDERSTORMS INTO OUR FAR SOUTHERN COUNTIES. THE EARLIER SHOWERS
AND STORMS HAVE GREATLY DIMINISHED, THEREFORE WE UPDATED THE
GRIDDED DATABASE AND ALL PRODUCTS TO THROTTLE BACK THE POPS SOME.
THE HOURLY GRIDS WERE UPDATED AS WELL TO CAPTURE THE THERMAL
GRADIENT A BIT BETTER UP NORTH WITH THE WARM FRONT.

REGARDING THE FLOOD WATCH, SEE THE HYDROLOGY SECTION BELOW FOR
MORE DETAILS. OTHERWISE, CYCLONIC FLOW ALOFT MAY ALLOW SOME
ISOLATED SHOWERS TO REDEVELOP THIS AFTERNOON, HOWEVER, WITH THE
AREA UNDER COLD ADVECTION, ANY PRECIPITATION THAT DEVELOPS SHOULD
BE LIGHTER AND TEND TO BE MORE ISOLATED TO SCATTERED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
WE CONTINUE TO HAVE CYCLONIC FLOW ALOFT WITH WEAK SHORT WAVES
MOVING THROUGH. ALSO THERE ARE INDICATIONS THAT WITH THERE COULD
BE SOME WEAK WARM ADVECTION LATE TONIGHT SOUTH. DUE TO THIS, I
HAVE INCLUDED A 20 PERCENT CHANCE OF SHOWERS OVERNIGHT MAINLY
SOUTH.

ON FRIDAY, ANOTHER EMBEDDED TROUGH WITHIN THE LONG WAVE PATTERN
WILL MOVE THROUGH THE REGION. THIS SYSTEM LOOK POTENT ENOUGH TO
DEVELOP SHOWERS AND TSTMS ON FRIDAY IN RESPONSE TO THE SHORT WAVE
AND DAYTIME HEATING. DURING THE AFTERNOON, THERE ARE ALSO
INDICATIONS THAT THE 850 WINDS INCREASE TO 35 KT SOUTH. THIS COULD
MEAN STRONG TSTMS THERE AND SPC HAS INDICATED A SLIGHT RISK FOR
SEVERE TSTMS OVER SOUTHERN DELAWARE.

FRIDAY NIGHT, DRIER AIR RETURNS BEHIND THIS TROUGH.

IN GENERAL, MAV TEMPS WERE USED.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A WET START TO THE WEEKEND AS A COLD FRONT SWEEPS THROUGH THE
REGION SATURDAY WITH SOME MORE SHOWERS ASSOCIATED WITH IT. ENOUGH
INSTABILITY EXISTS AT THIS TIME TO INCLUDE THUNDER FOR SATURDAY AS
WELL. BEHIND THIS SYSTEM SEEMS TO BE A REPRIEVE FROM THE WET
CONDITIONS WE HAVE BEEN EXPERIENCING. HIGH PRESSURE BEGINS TO
BUILD TOWARD THE AREA FROM THE WEST. AS WE END THE WEEKEND AND
HEAD INTO NEXT WEEK, THE HIGH CONTINUES TO DOMINATE THE WEATHER,
DRYING US OUT AND BRINGING MORE SEASONABLE TEMPERATURES TO THE
ENTIRE REGION.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE WARM FRONT IS NEARING KABE AS OF 12Z BUT SEEMS TO BE HAVING
SOME TROUBLE ADVANCING FARTHER TO THE NORTH. THIS IS EXPECTED TO
GRADUALLY LIFT MORE NORTHWARD THOUGH THROUGH THE REST OF THE
MORNING.

WHILE THE LOW CONDITIONS MAY LINGER FOR A WHILE THIS MORNING AT KRDG
AND KABE, CEILING HEIGHTS WILL VARY AT OUR OTHER SIX TAF SITES,
COMPLICATING THE FORECAST.

ANOTHER AREA OF SHOWERS WAS MOVING NORTHEASTWARD FROM SOUTHERN
VIRGINIA AND IT MAY REACH OUR REGION AROUND MIDDAY. ONCE IT
PASSES, IT APPEARS AS THOUGH ALL OF OUR TAF SITES WILL RISE INTO
THE VFR CATEGORY. THERE COULD BE SCATTERED TO ISOLATED
THUNDERSTORMS AT THAT TIME, SO WE HAVE INCLUDED CUMULONIMBUS IN
THE FORECAST.

DUE TO THE RECENT RAINFALL AND THE LIGHT WINDS THAT ARE EXPECTED
FOR TONIGHT, WE HAVE INCLUDED SOME HINT AT VISIBILITY RESTRICTIONS
FOR LATE TONIGHT.

OUTLOOK...
WHILE THERE MAY BE A BIT OF A BREAK IN THE PRECIPITATION FROM
TONIGHT INTO FRIDAY MORNING, IT APPEARS AS THOUGH UNSETTLED WEATHER
CONDITIONS WILL RETURN FOR FRIDAY AFTERNOON INTO SATURDAY EVENING.
A COLD FRONT ON SATURDAY NIGHT SHOULD BE FOLLOWED BY DRY WEATHER FOR
SUNDAY AND MONDAY.

&&

.MARINE...
EVEN THOUGH OCCASIONAL GUSTS TO 25 KNOTS REMAIN POSSIBLE EARLY THIS
MORNING, WE HAVE DISCONTINUED THE SMALL CRAFT ADVISORY FOR LOWER
DELAWARE BAY. MEANWHILE, ON OUR OCEAN WATERS, WAVES WERE RANGING
FROM 4 TO 7 FEET EARLY THIS MORNING. WITH THE LONG SOUTHERLY
FETCH, SEAS SHOULD REMAIN NEAR OR ABOVE 5 FEET INTO FRIDAY. AS A
RESULT, THE SMALL CRAFT ADVISORY FOR OUR OCEAN WATERS HAS BEEN
EXTENDED UNTIL 600 PM ON FRIDAY.

UNSETTLED WEATHER CONDITIONS ARE EXPECTED TO CONTINUE UNTIL A COLD
FRONT FROM THE NORTHWEST REACHES THE COASTAL WATERS OF NEW JERSEY
AND DELAWARE ON SATURDAY NIGHT.

&&

.HYDROLOGY...
SOME ADDITIONAL SHOWERS AND PERHAPS ISOLATED THUNDER IS POSSIBLE
THROUGH THE DAY, ALTHOUGH WIDESPREAD HEAVIER RAIN IS NO LONGER
EXPECTED. HOWEVER, SOME WATERWAYS FORECAST POINTS IN AND NEAR THE
WATCH AREA REMAIN ELEVATED AND CONTINUE TO RISE WITH LINGERING
RUNOFF. AS A RESULT, WE WILL MAINTAIN THE FLOOD WATCH AS IS FOR
NOW AND TAKE A CLOSER LOOK A BIT LATER THIS MORNING FOR A POSSIBLE
EARLY CANCELLATION. A SPECIAL RIVER STATEMENT /RVS/ HAS BEEN
UPDATED FOR THE MILLSTONE RIVER AT GRIGGSTOWN.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL NOON EDT TODAY FOR PAZ067>071.
NJ...FLOOD WATCH UNTIL NOON EDT TODAY FOR NJZ009-010-012-013-015.
DE...FLOOD WATCH UNTIL NOON EDT TODAY FOR DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ450>455.

&&

SYNOPSIS...STAUBER
NEAR TERM...STAUBER/GORSE
SHORT TERM...STAUBER
LONG TERM...MEOLA
AVIATION...IOVINO/GORSE
MARINE...IOVINO
HYDROLOGY...GORSE
Hazardous weather outlook, May 7, 7:44 AM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
744 AM EDT THU MAY 7 2009

NJZ001-007-008-PAZ054-055-060>062-081030-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
744 AM EDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ009-010-012-013-015-PAZ067>071-081030-
NEW CASTLE-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
744 AM EDT THU MAY 7 2009

...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-NJZ016>019-081030-
CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
744 AM EDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SOME SHOWERS MAY BE BRIEFLY HEAVY, POSSIBLY CAUSING LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ014-020>027-081030-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
744 AM EDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SOME SHOWERS MAY BE BRIEFLY HEAVY, POSSIBLY CAUSING LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY, AND
SOME OF THE THUNDERSTORMS COULD HAVE STRONG GUSTY WINDS OR HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-081030-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
744 AM EDT THU MAY 7 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SCATTERED THUNDERSTORMS WITH GUSTY WINDS ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SCATTERED THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-081030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
744 AM EDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 9:01 PM EDTFlood WatchPHIDelaware, Philadelphia19 hr
May 7, 1:08 AM EDTFlash Flood WarningPHIChester, Montgomery6 hr
May 7, 1:43 AM EDTFlash Flood WarningPHIBucks5 hr
May 7, 1:51 AM EDTFlash Flood WarningPHIDelaware, Philadelphia5 hr
May 7, 1:42 PM EDTAreal Flood AdvisoryPHIBucks, Montgomery4 hr
May 7, 2:34 PM EDTAreal Flood AdvisoryPHIBucks, Delaware, Montgomery, Philadelphia3 hr

Nearby

Areal Flood Warnings in Pennsylvania, 2009Every areal flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.